MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Catalog Number AB2000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Retention (2119)
Date of Event 01/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A male patient underwent aquablation therapy for symptomatic benign prostatic hyperplasia (bph).Procept biorobotics inc.(procept) became aware that, during routine follow-up, the patient presented with urinary retention the day after aquablation therapy.It was determined that a residual flap of tissue from the median lobe remained.The surgeon concluded that greater preservation of the median lobe during focal bladder neck cautery (fbnc) would have been appropriate.Thus, the urinary retention was not directly attributable to aquablation, but rather inadequate hemostasis resection.A brief transurethral resection of the prostate (turp) was given to remove the remaining median lobe tissue.Patient is well and has been discharged.No malfunction of the aquabeam robotic system was reported.
 
Additional Manufacturer Narrative
The aquabeam robotic system is a reusable device; therefore it is currently in the possession of the user facility.The investigation of this event consisted of a review of the treatment of logs, device history record (dhr), and instructions for use (ifu).A review of the device history record (dhr) was conducted for ab2000-d/serial number (b)(6) was conducted, which confirmed that there were no non-conformances, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.The review indicated that the system met all design and manufacturing specifications when released for distribution.The aquabeam robotic system's treatment log file was reviewed, which confirmed no malfunctions during the aquablation procedure and indicated that the system functioned as designed.The aquabeam robotic system's instruction for use (ifu), ifu0101-00, rev.E, was reviewed.4.3 warnings: procedure as with any surgical urologic procedure, potential perioperative risks of the aquablation procedure include: urinary retention.The aquabeam robotic system is a reusable device; therefore, it is still currently in possession of the user facility.It was reported that during routine follow up, the patient passed the void trial; however, later that day the patient experienced urinary retention.It turned out that there was a remaining flap of tissue from the median lobe.The surgeon concluded that he should have respected more of the median lobe during focal bladder neck cautery (fbnc).So while the retention wasn't a result of aquablation therapy specifically, it was caused by inadequate hemostasis resection.The root cause was determined to be user error.A brief transurethral resection of the prostate (turp) was given to remove the remaining median lobe tissue.Patient is well and has been discharged.The aquabeam robotic system's ifu lists urinary retention as potential risks of aquablation therapy.Based on the review of the information provided, plus a review of the treatment log files, dhr, and ifu, the event is considered not to be device related.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer Contact
doria esquivel
150 baytech dr
san jose, CA 95134
6502327291
MDR Report Key24840604
Report Number3012977056-2026-00077
Device Sequence Number21282028
Product Code PZP
UDI-Device Identifier00850055427020
UDI-Public010085005542702011230928
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAB2000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2026
Initial Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale